Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 57, NWS Indianapolis, IN

June 11, 2008Daviess County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 11, 2008, 6:01 PM EDT for Daviess County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 6:01 PM EDT (22:01 UTC)
Expired
Jun 12, 2008, 12:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Unknown

County Daviess County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 112203
FFWIND
INC027-120400-
/O.NEW.KIND.FF.W.0057.080611T2201Z-080612T0400Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
  WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...

* UNTIL MIDNIGHT EDT

* AT 601 PM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN  
  OVERTOPPED AND CONTINUED TO RESULT IN FLASH FLOODING OF 
  IMMEDIATELY SURROUNDING AREAS.

* LOCATIONS IMPACTED INCLUDE PLAINVILLE...CAPEHART AND RURAL AREAS   
  SOUTHWEST OF PLAINVILLE.

DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY 
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...COUNTY ROAD 
400 NORTH...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL 
ROAD TRACKS.  AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS 
SHOULD REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
      3867 8727 3872 8726 3875 8724 3878 8724
      3883 8718

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:45 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT WED JUN 11 2008

.DISCUSSION...

FORECAST FOCUS ON TEMPERATURES NEXT FEW DAYS AND RAIN ON FRIDAY.

SURFACE MAP SHOWS HIGH PRESS IN CONTROL WITH MAINLY MID 50 DEWPOINTS
AND SOME CIRRUS DEBRIS FROM STORMS OUT WEST.

MODELS COMING INTO BETTER AGREEMENT ON PROGRESSION OF SYSTEMS AND
NEXT RAIN EVENT FRIDAY. SLIGHT DIFFERENCES IN MOS GUIDANCE FOR TEMPS
AND POPS AND SO A BLEND WAS USED.

TONIGHT WILL BE QUIET WITH SOME THIN CIRRUS UNDER WARM ADVECTION
KEEPING MINS BIT HIGHER THAN LAST NIGHT.

THURSDAY...MODELS SHOW GULF MOISTURE SURGING NORTH BUT MAIN AXIS
WILL BE EAST OF US. HOWEVER ENOUGH RH INCREASE AND INSTABILITY IN
PLACE TO KEEP SLGT CHC THUNDER POPS FROM THUR AFTN INTO EVE.
MEANWHILE TSTM CLUSTER DVLPS OVER KS/MO THUR NGT AND AS ENERGY
SPILLS ENE CHC FOR SOME OF THIS PCPN TO REACH NW 1/2 OF FORECAST
AREA BEFORE DAYBREAK FRI WHICH KEEPS CURRENT FCST VALID.

FRIDAY...MODELS SUGGEST CLUSTER OF STORMS MOVG ENE ACROSS SRN GRT
LKS EARLY WITH TAIL POSSIBLY CLIPPING NRN COUNTIES. APPEARS MAIN
THREAT WILL COME LATER FRIDAY WHEN BEST 850H JET...SHORT WAVE AND
SFC FNT BRING STRONG THUNDERSTORM CLUSTER FROM MO INTO WC IL DURING
DAY.  ALL MODELS SUGGEST SQUALL LINE STRUCTURE AHEAD OF CDFNT
FRI NGT RESULTING IN WIDESPREAD ONE INCH RAINS AND ISOLATED 2-3 INCH
RAINS. AT MOMENT ALL MODELS SHOW HEAVIEST RAIN WILL BE NRN 1/3 OF
INDIANA WITH BEST LIFT AND DYNAMICS.

SATURDAY...ALL MODELS CLEARLY DRY OUT AS CDFNT PUSHES ACROSS OHIO
RIVER SO HAVE REMOVED POPS FOR THAT TIME FRAME. BOTH GFS AND EURO
SHOW A SECONDARY CDFNT SLIPPING ACROSS GRRTLKS AND OH VLY SUNDAY
INTO SUNDAY NGT WHICH WILL BRING SCT STORMS BUT NOT WIDESPREAD
RAINFALL.

MONDAY ON SHOWS NO SIG WEATHER AT TIME.

.AVIATION...

DISCUSSION FOR THE 18Z TAFS

VFR CONDITIONS EXPECTED THIS TAF PERIOD AS HIGH PRES CENTERED NEAR
APPALACHIA WILL CONTINUE TO DOMINATE THE WX. FORECAST SOUNDINGS ACRS
THE AREA REMAIN RATHER DRY...SO ONLY CLDS EXPECTED WL BE SOME
OCCASIONAL BLOW-OFF HIGH AC OR CI FROM CONVECTION IN THE PLAINS. AS
WE WILL BE ON THE WEST SIDE OF THE HIGH...THE PRES GRADIENT IS TIGHT
ENOUGH THAT WINDS WL NOT GO CALM AND VISBY RESTRICTIONS ARE NOT
EXPECTED.

ON THURSDAY...CONVECTIVE TEMPS WILL BE REACHED SHORTLY BEFORE
18Z...RESULTING IN SOME SCT CU...BUT VFR CONDITIONS WL REMAIN AS
LCL/S ARE NEAR 5000 FT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JP
PUBLIC...JOHNSON
Hazardous weather outlook, Jun 11, 3:27 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT WED JUN 11 2008

INZ021-028>031-035>049-051>057-062>065-071-072-121930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
327 PM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS
ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD
STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE
INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND NIGHT.
SEVERE WEATHER IS NOT EXPECTED AND DEADLY CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREAT.

THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AND NIGHT. DAMAGING WIND
AND HEAVY RAINFALL IS POSSIBLE.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-121930-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
327 PM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF
THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN
PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT
FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND NIGHT.
SEVERE WEATHER IS NOT EXPECTED AND DEADLY CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREAT.

THUNDERSTORMS ARE LIKELY FRIDAY NIGHT. DAMAGING WINDS AND HEAVY
RAINFALL IS POSSIBLE.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:03 AM EDTFlash Flood WarningINDDaviess12 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.